Alert archive / North Carolina / Flash Flood Warnings in 2001

Flash Flood Warning 4, NWS Raleigh, NC

June 15, 2001Halifax County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 15, 2001, 3:35 PM EDT for Halifax County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2001, 3:35 PM EDT (19:35 UTC)
Expired
Jun 15, 2001, 6:00 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Whole counties

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 99 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 151936
FFWRAH
NCC083-152200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT FRI JUN 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HALIFAX COUNTY IN NORTH CAROLINA

* UNTIL 600 PM EDT

* AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN OVER THE WARNED AREA.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIhAL RAINFALL IN THE
  WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT!

$$

DGS/JB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:10 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 15, 3:10 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT FRI JUN 15 2001

OLD TROPICAL LOW SLOWLY MOVING TO THE NORTH AND WILL BE IN SOUTHEAST
VIRGINIA LATER TONIGHT.  CONSIDERABLE CONVECTION WITH UP TO THREE
INCHES OF RAINFALL HAS OCCURRED OVER THE NORTHERN COASTAL PLAIN AND
NORTHEASTERN PIEDMONT THIS AFTERNOON.  LITTLE HAS FALLEN OVER OVER
OTHER AREAS OF CENTRAL NORTH CAROLINA WHERE HEAVY RAINS FELL OVER
THE PAST TWO DAYS.  CONVECTION WILL CONTINUE INTO THE EVENING HOURS
BEFORE DYING DOWN. HOWEVER DO NOT EXPECT ANY AREAS TO RECEIVE ENOUGH
RAIN TO PRODUCE FLASH FLOODING.

ON SATURDAY WEAK FRONT WILL MOVE INTO AREA FROM THE WEST.  ALTHOUGH
TROPICAL LOW WILL BE IN VIRGINIA WITH LITTLE AFFECT ON NORTH
CAROLINA...RESIDUAL MOISTURE COUPLED WITH WEAK FRONT AND AFTERNOON
HEATING WILL LEAD TO AFTERNOON THUNDERSTORMS.  HOWEVER THERE IS
LITTLE UPPER SUPPORT AND MID LEVELS WILL BE FAIRLY WARM.  THEREFORE
DO NOT EXPECT SIGNIFICANT EVENT SATURDAY.

SUNDAY THROUGH MID WEEK WARM AND DRY CONDITIONS WILL RETURN AS
RIDGING BUILDS OVER THE AREA.

.RAH...NONE.

SWH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 5:51 PM EDTFlash Flood WarningRAHHalifax2 hr

Nearby

Flash Flood Warnings in North Carolina, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.